Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

HRT and periods

06/04/2007

Question:

I am 60 years old and had my last period at 56. I am on Climagest 1mg and sometimes at the start of a new pack I have a slight period and also slight period pains. Is this a problem and should I be thinking of coming off HRT.

Answer:

Climagest is a cyclic (sometimes called sequential) form of hormone therapy.  In a one month pack there will be estrogen only pills and estrogen plus a progestogen pills.  This pattern mimics a woman's menstrual cycle.  At the end of the pack it is not uncommon for a woman to have a little bleeding.  If it bothers you, you could check to be sure you are on the lowest dose or request to try a continuous dose pill.  With the continuos method every pill contains both estrogen and a progestogen.  Many women do not bleed at all on this regimen.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati